Background Temporal arteritis as a form of vasculitis can sometimes manifest itself be with neurological complications.
Cases with symptoms of extra pyramidal system are rarely reported in bibliography.
A case of a patient with temporal arteritis who presented lethargic syndrome followed by Parkinson disease is reported.
Objectives Case report.A woman 80 years old was firstly admitted to our hospital with enlarged neck lymph nodes and fever. A lymph node biopsy indicated TBC. She was supplied with anti TBC treatment and significantly improved. Two months later she was admitted again with symptoms of rigour, neck stiffness and lethargy. Subarachnoid haemorrhage or meningitis was suspected. Brain CT scan and lumbar puncture were negative. She was supplied with corticosteroid treatment in large doses and the next day all the symptoms disappeared. On leaving hospital she was advised to continue the corticosteroids and gradually stop them. A month later and 10 days after finishing her therapy, she was again admitted with high fever, headache and extrapyramidal syndrome with hand and tongue tremor, stiffness of the musculature, hypokinesia and immobile facial expression. Physical examination indicated painful bilateral temporal arteries. Left temporal artery biopsy indicated giant cell arteritis. She was treated again with corticosteroids only and the signs and symptoms of temporal arteritis and extapyramidal syndrome disappeared. Patient is examined energy six months and her health has continuously been good.
Conclusion Temporal arteritis in rare forms of the disease is likely to manifest itself with parkinsonian syndrome. Corticosteroidal treatment is enough to improve the disease without supplement any special antiparkinsonian treatment.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.